PDA

View Full Version : Spine "dip" & rash



Doodles
10-24-2009, 09:27 PM
I mentioned this on another thread but thought I'd start one in case anyone else has seen this.
First at T2 the top of my rod really juts out. My scar continues about another 2.5 inches above that and that has suddenly caved. Just this week I noticed this dip that you can actually see not just feel. Is all of this still due to swelling going down? The dip thing seems to have happened over night it seemed.
Also I've had a rash on left side of S1 and now I've had a light sprinkling between shoulder blades on both sides of scar. The surgeon who did my 6 month suggested I see dermatologist. She suggested I stop Mederma. I did for 2.5 weeks buy no change. No itching or anything. Just rather weird. Anyone else seen either of these? Thanks for any input. Janet

LindaRacine
10-24-2009, 10:09 PM
Hi Janet...

I think it might be a good idea to have someone take a couple of photos of your back, and have them sent to Dr. Lenke.

--Linda

briarrose
10-24-2009, 11:17 PM
Hi Janet,

I also have a dip where my rods end but it's on the lumbar part of my spine. It's very visible. My surgeon said it was normal.

I had a bad rash develop about 2 months after my surgery. It was on my lower back and I attributed it to my brace at the time. It didn't go away after I stopped wearing the brace so I saw a dermatologist. She took 2 biopsies and it had some really long name I can't remember (some type of contact dermatitis). It was flaky, itchy and eventually went the whole way up my scar. The doctor prescribed clobetasol which took care of it pretty quickly. That was last November and she said if it comes back to see her (she was concerned it was a metal allergy from my rods). It just recently started coming back and is now on my stomach. I'm trying to figure out what to do next.

I hope your rash goes away. Did you wear a brace at all? Are you prone to skin allergies? Seeing a dermatologist would be a good idea, and like Linda said, send some pictures to Dr. Lenke.

Shell

Shari
10-25-2009, 12:56 AM
Hi Janet,

You have already gotten good advice. I did a search on the subject of "rash" here and there only seems to be a few posts. Mostly referring to it as a heat rash from their braces.

Just wondered if you changed detergents or soaps. I had strange looking lumps and bumps from the swelling and then the swelling going down. Then I lost 40 lbs, and you could see everything, even my rib that was cut off.

We have to trust our Docs, when they say it's normal, but it not always easy, and it's your body, so you have the right to ask anyone, anything at anytime!!!

We've all payed the price for the right to do that, in more than one way.

Hope all goes well,
Shari

debbei
10-25-2009, 02:39 PM
I also have a dip where my rods end on top. I'm not sure how long it's been as obvious at it is now. It's kind of wierd when I put my hands behind my neck and feel around with my fingers, but I guess it's normal.

Doodles
10-25-2009, 11:29 PM
Thanks all for your help and advice. It's good to know the "dip" thing is something others have noted too. On the rash I'm not particularly sensitive to much of anything although nickel in earrings used to cause me big problems. I actually did mention that prior to surgery at pre-op and nurse gave me piece of "rod" to tape on my arm for a while and had no reactions. Also someone asked about a brace but I didn't have one after surgery. Anyway, thanks again for your help. I may need to return to dermatologist about the rash, I think. Janet

Vali
10-26-2009, 06:55 AM
Hi Janet,
I had rash like patches also, and was concerned that it could be shingles, i was panicking big time, however, at my yearly appt with my dermatologist (for my melanoma checks), she looked at it and indicated that it may be hormone related because it had also appeared on my forehead. She was not overly concerned about it, but told me to let her know if it got any worse.